Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 9, 2005, 5:15 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 5:15 PM MDT (23:15 UTC)
- Expired
- Jun 9, 2005, 6:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 092315 SVRBOU COC001-005-031-100000- /O.NEW.KBOU.SV.W.0095.050609T2315Z-050610T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 515 PM MDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO NORTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF DENVER * UNTIL 600 PM MDT * AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB...DENVER INTERNATIONAL AIRPORT...SOUTH CENTRAL THORNTON... DENVER...COMMERCE CITY AND NORTHWESTERN AURORA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3989 10497 3968 10497 3970 10464 3989 10463 $$ RPK
2 follow-up statements
000 WWUS55 KBOU 092333 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 533 PM MDT THU JUN 9 2005 COC001-005-031-100000- /O.CON.KBOU.SV.W.0095.000000T0000Z-050610T0000Z/ ARAPAHOE CO-ADAMS CO-DENVER CO- 533 PM MDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE COUNTIES... AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB...DENVER INTERNATIONAL AIRPORT...SOUTH CENTRAL THORNTON...SOUTHEASTERN NORTHGLENN...DENVER...COMMERCE CITY AND NORTHWESTERN AURORA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3989 10497 3968 10497 3970 10464 3989 10463 $$ RPK
000 WWUS55 KBOU 100000 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 600 PM MDT THU JUN 9 2005 COC001-005-031-100009- /O.EXP.KBOU.SV.W.0095.000000T0000Z-050610T0000Z/ ARAPAHOE CO-ADAMS CO-DENVER CO- 600 PM MDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE COUNTIES EXPIRED AT 600 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3989 10497 3968 10497 3970 10464 3989 10463 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 9, 3:00 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU JUN 9 2005 .SHORT TERM...SEVERE THREAT APPEARS TO BE WANING AS THE DRYLINE HAS SHIFTED INTO KANSAS...HOWEVER THERE IS STILL AN AREA OF WEAK CONVERGENCE WITH GOOD MOISTURE BACK AS FAR AS STERLING AND AKRON. EVEN IN THIS REGION THE THREAT APPEARS HIGHEST IN AREAS WITH MORE SUN...MAINLY YUMA COUNTY SOUTHWARD. TEMPERATURES STRUGGLING ALONG FRONT RANGE...BUT MOISTURE AND SHEAR ADEQUATE. WE SHOULD STILL SEE A GOOD ROUND OF THUNDERSTORMS ALONG THE FRONT RANGE...BUT THE SEVERE THREAT IS MARGINAL FOR THE NEXT FEW HOURS...THEN COOLER AIR COMES IN FROM THE NORTH. THIS SHOULD INCREASE THE COVERAGE OF STORMS BUT END THE SEVERE THREAT. QG FORCING THEN APPEARS TO BE THE DOMINANT FACTOR AS WINDS DECREASE BEHIND THE ABOVE MENTIONED SURGE LATER TONIGHT. THERE WILL PROBABLY BE SOME LIGHT SHOWERS AROUND...BUT IT LOOKS LIKE LATE TONIGHT INTO FRIDAY MORNING WILL BE A BREAK IN THE ACTION. FRIDAY AFTERNOON WILL SEE US IN A WEAK DEFORMATION ZONE WITH MOIST ADIABATIC LAPSE RATES. MARGINAL...BUT IN A SATURATED AIRMASS THERE SHOULD BE SOME EMBEDDED STORMS. GIVEN THE ARRANGEMENT OF THE DEFORMATION ZONE AND LIGHT WINDS...THERE COULD BE A LOCALIZED HEAVY RAIN THREAT. MAIN CHANGES WERE TO INCREASE POPS IN THE NORTHWEST PART OF THE AREA OVERNIGHT...THEY HAD BEEN LOWER BUT APPEAR TO BE FAVORED THIS EVENING. ALSO BROUGHT THE SNOW LEVEL...NOW AROUND 11 THOUSAND FEET...DOWN TO BETWEEN 9 AND 10 THOUSAND FEET OVERNIGHT. .LONG TERM...FRIDAY NIGHT...THE FIRST OF TWO SHORT WAVE TROFS WILL BE PASSING TO THE NORTH AND EAST OF THE CWFA. MOST FVBL POPS WILL OCCUR BEFORE MIDNIGHT WHERE THERE IS SOME LINGERING QG ASCENT AND THE MOST FVBL INSTBY. BEST WINDOW FOR PCPN LOOKS TO BE IN THE LATE AFTN/EVNG. AS FOR FRIDAY NIGHT INTO SATURDAY...MDLS SHOW SOME MID LVL SUBSIDENCE IN THE WAKE OF THIS SYSTEM UNTIL AROUND 18Z. BY THE AFTN HOWEVER...SOUTHEASTERLY SFC WINDS START TO INCREASE AHEAD OF THE NEXT APPROACHING STORM SYSTEM. BY LATE SATURDAY AFTN...QG ASCENT WILL BE INCRG FM THE WEST WITH A GOOD SFC CYCLONE PROGGED TO ESTABLISH. FCST CAPES OFF THE INTERACTIVE NAM SOUNDINGS RANGE FRM 500-700 J/KG WITH SOME DECENT SHEAR STILL PRESENT. BEST CHC OF STRONGER STORMS WILL LIKELY BE OVER SRN AND ERN SECTIONS OF THE CWFA. FOR THIS REASON WILL MAINTAIN SCT POPS. THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS THE CWFA LATE SATURDAY NIGHT INTO SUNDAY. HAVE AGAIN BUMPED POPS TO A HIGHER SCT CATEGORY. THIS SYSTEM LOOKS DEEPER AND STRONGER THAN THE FIRST WAVE WITH BETTER QG ASCENT THROUGH ABOUT 18Z SUNDAY...IF THE TIMING IS CORRECT. MDLS ARE FASTER THAN THE PRVS RUN IN TERMS OF TIMING SO MAIN ADJUSTMENTS TO THE GRIDS WILL INVOLVE THIS. BY SUNDAY NIGHT THE GFS KICKS THE SECOND SYSTEM NORTH AND EAST. FOR THE START OF NEXT WEEK...A DRIER AND MORE ZONAL FLOW CAN BE EXPECTED AS THE MDLS STILL START TO BRING AN UPPER LVL RIDGE INTO THE WEST. THIS IS ALREADY REFLECTED IN THE GRIDS SO NO BIG CHANGES WILL BE NEEDED IN THE EXTENDED. && .BOU...NONE && GIMMESTAD/COOPER
Hazardous weather outlook, Jun 9, 11:03 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT THU JUN 09 2005 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT THU JUN 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON IN NORTHEASTERN COLORADO. THE THREAT IS GREATEST EAST OF A LINE FROM BRIGGSDALE TO LIMON. A PERSISTENT AREA OF CONVERGING WINDS LIES ACROSS LOGAN AND WASHINGTON COUNTIES. THIS AREA IS EXPECTED TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND IT MAY SHIFT WESTWARD TOWARD FORT MORGAN DURING THE AFTERNOON. FROM THIS AREA EASTWARD THERE IS MUCH BETTER MOISTURE AND ALSO A BETTER WIND PROFILE FOR SUPERCELL THUNDERSTORM DEVELOPMENT. THE PRIMARY THREATS TODAY WILL BE VERY LARGE HAIL UP TO BASEBALL SIZE...UP TO 3 INCHES OF RAIN IN AN HOUR...AND WIND GUSTS TO 70 MPH. IN AREAS FURTHER WEST TO THE FOOTHILLS THERE IS LESS MOISTURE...SO THE THREAT OF SEVERE WEATHER IS LOWER. THERE WILL STILL BE ENOUGH INSTABILITY FOR ONE OR TWO SEVERE THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAIN. THE THREAT OF SEVERE WEATHER WILL SHIFT EAST OF THE AREA BY MID EVENING...THOUGH SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE OVER NORTHERN COLORADO THROUGH SUNDAY WITH A COUPLE OF UPPER LEVEL LOW PRESSURE SYSTEMS MOVING ACROSS THE AREA. THE FIRST ON FRIDAY WILL MAKE SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE AREA THROUGH THE EVENING. THE SECOND ON SATURDAY NIGHT AND SUNDAY WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. AN UPPER RIDGE WILL BEGIN TO MOVE INTO THE ROCKY MOUNTAINS ON MONDAY AND BRING DRIER AND WARMER WEATHER TO THE AREA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM. GIMMESTAD/COOPER
In the hours before
Local storm report, Jun 9, 4:46 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
446 PM MDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 SW FORT COLLINS 40.51N 105.12W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0419 PM HAIL W FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
HORSETOOTH INLET BAY
0420 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL SW FORT COLLINS 40.56N 105.07W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 3 WSW FORT COLLINS 40.53N 105.12W
06/09/2005 1.50 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 2 WSW FORT COLLINS 40.54N 105.10W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0426 PM HAIL FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
DOWNTOWN.
0429 PM HAIL 4 NW FORT COLLINS 40.60N 105.12W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
0429 PM HAIL 5 W BELLVUE 40.63N 105.27W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0430 PM HAIL 2 NW FORT COLLINS 40.58N 105.09W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
&&
CBURROUGLocal storm report, Jun 9, 4:59 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 3 E FORT COLLINS 40.56N 105.01W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0430 PM HAIL 2 NW FORT COLLINS 40.58N 105.09W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
0429 PM HAIL 5 W BELLVUE 40.63N 105.27W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
0429 PM HAIL 4 NW FORT COLLINS 40.60N 105.12W
06/09/2005 0.75 INCH LARIMER CO TRAINED SPOTTER
0426 PM HAIL FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
DOWNTOWN.
0420 PM HAIL SW FORT COLLINS 40.56N 105.07W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 3 WSW FORT COLLINS 40.53N 105.12W
06/09/2005 1.50 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 2 WSW FORT COLLINS 40.54N 105.10W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0420 PM HAIL 3 SW FORT COLLINS 40.52N 105.11W
06/09/2005 1.25 INCH LARIMER CO TRAINED SPOTTER
0419 PM HAIL W FORT COLLINS 40.56N 105.07W
06/09/2005 1.75 INCH LARIMER CO TRAINED SPOTTER
HORSETOOTH INLET BAY
0412 PM HAIL 4 SW FORT COLLINS 40.51N 105.12W
06/09/2005 1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CBURROUGThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:07 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 39 min |
| Jun 9, 4:35 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.